| Model Number |
EC45 |
| Medical Device Problem Codes |
Failure to Form Staple (2579); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
01/01/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Event date: only year is known.It is assumed first day of the month (month, year) that the complaint was received.Batch # unk.As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.We did not receive a batch or lot number for the product involved in this complaint.Therefore, we were unable to check manufacturing records for any related non-conformance.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent.What were the indications for surgery? what was the surgical procedure? what was the approximate width of the vessel? does the surgeon routinely wait 15 seconds prior to firing device? were there any issues with device during the firing? please explain what is meant by staples parted.Were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe the shape and location.Did the patient undergo any preoperative radiation or chemotherapy? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that when performing thoracoscopic lobectomy on the left lobe of the lung when a vascular anastomosis was applied to the a3 branch of the artery using the ec45 echelon and ecr45w cassette, the cassette was stitched and the staples parted in the middle of the suture, which led to bleeding, had to transfer the operation to the open one and apply a vascular suture using suture material.The patient is all right, he was discharged home.The echelon is new from the package, the first stitching on the vein was successful, the second on the branch of the artery the cassette did not form an adequate suture.